Return to the Menopause Forum | Post a Follow-Up

 o
Combi-patch

Posted by CatherineT (My Page) on
Sat, Jan 5, 02 at 10:10

Hi all,
I don't want this to be a discussion about whether it's good or evil to use HRT, I would just like to hear from anyone who has used Combi-patch. Did you develop severe skin itching? How long after you started it, did you notice any improvement in symptoms? I was put on it initially, instead of oral HRT, because I am soooooo sensitive to homrone fluctuations and get horrible headaches, and it's delivery is smoother than oral. It seemed to work really well, except after a year, I had a pretty strong skin reaction to the glue. I guess this is pretty common after a year. I quit wearing it for awhile, and decided to go back on it. I am tolerating the intense itching because I just don't want to try a bunch of other HRT (it would mean months of headaches), but this time, it is taking longer to "kick-in". I'm just curious if any of the rest of you have had exerience with combipatch.......Do you itch, and was it slow to help your symptoms. Thanks!


Follow-Up Postings:

 o
RE: Combi-patch

I used the combipatch for over a year in 1999, and got elevated blood pressure and anxiety with it. I got off it, although it did help my hot flashes and nite sweats.


 o
RE: Combi-patch

Hi Potato......did you try any other brands of HRT?


 o
RE: Combi-patch

I too use combi patches and have for about 8 months now. I think around 4 months ago or so I started ithcing really bad with them. When I take the patch off there is a perfect round red circle on my abdomen. The itch is pretty bad. My body is very sensitive to the pill form of hormones for some reason. And, the patches have helped the heat and other symptoms. I keep using them because the benefits outweigh the the itch. I think they changed glue or changed something. If you hear anymore about these patches please let me know. I am worried if there is an outward reaction there may be an inward also. I am going to talk to OBGYN about it. But, sometimes you get more info from people who are actually using the products. Thanks for your post. I know it's been a few months ago but hopefully your itching is better....


 o
RE: Combi-patch

I've been on this patch for almost a year now... I do have a raised area when I remove the patch but it is gone by the next day, it does itch some, but nothing terrible. in my case, the benefits far outweigh the spot and minor itching. I will say my blood pressure is elevated from what it was prior to the patch,but that is not necessarily bad, as it has historically been low.


 o
RE: Combi-patch

Hi Carla and plumbly,
LOL carla........you didn't notice that my post was from 6 years ago!
I would itch sooooo bad from those patches....but put up with it. I was afraid I'd be in an accident, and they'd take me to the hospital and find all those round red spots on my abdomen and think I'd been taken by aliens! haha
I had soooooo many symptoms when I was going through perimenopause. I just never knew if the HRT was making things worse, or it was just the perimenopause. When I finally came off HRT, my hypoglycemic episodes went away, my GERD went away, and my headaches went away. But I think the headaches were caused by the GERD med I was taking. I was so glad to finally get off of it all. Life definitely gets a little more stable when our hormones finally settle down! (But then our mind goes). ;)
Perimenopause is such a difficult time. You just have to try to sort through it all, and figure out what works best for you. You all have my sympathy and empathy! Hang in there and look forward to better days!


 o
RE: Combi-patch

All I can say is I love the Combipatch...best thing I ever did...was on it for a year and it completely took away my hot flashes...never had a problem with the patch, no side effects...then I decided to take a break from it just because I didn't want to have to rely on HRT but after about a month my hot flashes were so severe I couldn't handle it anymore..I am now back on the patch...no regrets...


 o
RE: Combi-patch

Greetings Ladies! Thanks for your posts and insight. Only those experiencing this can truly understand. I am 50 years old. I started the Combipatch in August 2009, it's March 2011, been wondering when to stop using it. Not sure what to base it on, I do not want to be on it too long because I am concerned of the risks, so I get regular medical checkups, follow guidelines as to the following screenings, i.e., pap smear, mammogram, pelvic ultrasound, stress test, etc. Been eating right and exercising regularly, lost 60 pounds over the last two years, want to lose 30 more. I experience skin reactions such as those mentioned by some on my abdomen, my Gyne prescribed an ointment and suggested Loratadine (Claritin), both help but my belly still has marks. My perimenopause symptoms have definitely improved but I struggle with breast tenderness, swelling and sometimes chest pain (stress test came out normal). So, any suggestions from any of you wise women would be much appreciated and it is good to hear that things do get better, thanks Catherine T.


 o
RE: Combi-patch

My Dr put me on combipatch last month.It's working very well for me ,but i read that I shouldnt take because I've had a total hysterectomy, what is the reason for not taking them?


 o
RE: Combi-patch

Well, I was given the combi patch today as a trial by my doctor im 46 and beagan early in all of this my mother began menapauce at 39. Anyway I never imagined what was instore for me... and the scary feeling is its just the beganing so for about a year now I have been having night sweats feels like a fire going right through the center of your body wow,,and I have fibroids in my uterus so my periods are very painful and anemic from the heavy flows...so three years ago I had the IUD put in to help relieve some of the pain and for about 2years I think it did some but a year ago i began having really bad lower ab pain and but just created it to my problem.. untill now cant stand the pain.. went for check up and my IUD was first thought to got lost inside me but ultra sound proved it to be just gone,, well im having such terrible mood swings that I can hardley stand it.. so to in hopes to help with all of it im starting the patchtoday.. about 20 mis ago i put it on and now lil beads of sweat are poutingfrom my face and I feel sick to my stamache matter of fact I need to lay down,,,,now


 o
RE: Combi-patch

I started using the combipatch about a month ago. I found it very hard to keep it on since I exercise daily so I tried different types of medical tape. Still had problems. I finally saw my brother who's a retired pharmacist and he said to use duct tape. He always told people that had to use those glycerin patches and that worked outdoors sweating alot to use it, too. It works great. Not any worse on my skin than some of the medical tapes were and I notice less of that black sticky stuff arround the edges when I change a patch. Not the only reason I am writing though. The patch has been wonderful when it comes to hot flashes and night sweats. I hope it will also help with some of the weight gain from going through menopause. My main question is has any one else experienced terrible weepy mood swings. I mean I sometimes get into arguments and am shocked that I even said some of the things that come out of my mouth. Not sure I will be able to stay on the patch because I might end up divorced, unemployed, and friendless because of my disposition. Help!


 o
RE: Combi-patch

How do you post in this thing?


 o
RE: Combi-patch skin rash

I have been using combipatch for 4 months and love how it has eased my symptoms of flashing, sweats and anxiety, general mood instability. However recently I have had bad itching where the patch is and i end up taking it off to notice a raised red circle on my abdomen. Does anyone have advise about a skin prep or a treatment for the rash? I do love how the patch has helped my symptoms enormously and almost immediately. I NEEED THOSE HORMONES!!!!! But the rash is troublesome. Please respond with any good ideas.


 o
RE: Combi-patch

I have been using it for about 3 months now...switched from orals to Combi cause I wanted to detox my liver. As far as the itching goes, remove the adhesive with an alcohol swab it will go away. Maybe apply a bit of cortisone cream if necessary. The thing I have noticed about my body is I have cellulite on my legs that I never had before so that sucks! Really sucks! So I have contemplated going off to see what happens. I really don't have menopausal symptoms so what the hey. I am going to do an experiment so I will get back to y'all. Also my hair is kind of falling out. Hmmmmmmmm......check back later.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here